Alert archive / Iowa / Winter Storm Watches in 2012
Winter Storm Watch 2, NWS Quad Cities, IA
NWS Quad Cities, IA issued this winter storm watch at Jan 19, 2012, 4:01 AM CST for 4 counties in Illinois; 8 counties in Iowa. It took effect at Jan 20, 2012, 6:00 AM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 19, 2012, 4:01 AM CST (10:01 UTC)
- In effect from
- Jan 20, 2012, 6:00 AM CST
- Expired
- Jan 19, 2012, 3:35 PM CST
- In force
- Issued by
- NWS Quad Cities, IA
Counties Benton County, IA, Buchanan County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Jones County, IA, Linn County, IA, Carroll County, IL, Jo Daviess County, IL, Stephenson County, IL, Whiteside County, IL
The radar
The Quad Cities radar (KDVN), 67 km from the middle of the area, began a volume at 10:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1288 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 422 m²/s²
- 0-3 km storm-relative helicity
- 461 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
702 WWUS43 KDVN 191001 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 401 AM CST THU JAN 19 2012 ...WINTER STORM WATCH ISSUED... .AN ARCTIC COLD FRONT HAS MOVED THROUGH THE AREA EARLY THIS MORNING...BRINGING BRISK WINDS AND FALLING TEMPERATURES. THIS WILL RESULT IN BITTER COLD WIND CHILL READINGS OVER PORTIONS OF NORTHEAST IOWA THIS MORNING. LOW PRESSURE WILL THEN BRING SIGNIFICANT SNOW TO LOCATIONS ROUGHLY ALONG AND NORTH OF HIGHWAY 30 IN IOWA AND ILLINOIS ON FRIDAY INTO FRIDAY EVENING. IAZ040>042-192015- /O.NEW.KDVN.WS.A.0002.120120T1200Z-120121T0600Z/ /O.CON.KDVN.WC.Y.0001.000000T0000Z-120119T1800Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 401 AM CST THU JAN 19 2012 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...BITTER COLD WIND CHILL VALUES CAN BE EXPECTED THIS MORNING. LIGHT TO MODERATE SNOW WILL MOVE INTO THE AREA BY SUNRISE FRIDAY AND CONTINUE FOR MUCH OF THE DAY ON FRIDAY. * WIND CHILL VALUES...WIND CHILL VALUES WILL BE AS COLD AS 20 BELOW TO 25 BELOW ZERO THIS MORNING. * SNOWFALL...4 TO 8 INCHES FRIDAY INTO FRIDAY EVENING. * VISIBILITY...WILL BE REDUCED TO LESS THAN A MILE IN HEAVIER SNOW ON FRIDAY. * TEMPERATURE/WIND CHILL...BITTER COLD WIND CHILL VALUES CAN BE EXPECTED THIS MORNING WITH WINDS OF 15 TO 25 MPH AND TEMPERATURES DROPPING INTO THE SINGLE DIGITS. * IMPACTS...SIGNIFICANT SNOWFALL AND LOW VISIBILITIES ON FRIDAY WILL MAKE FOR HAZARDOUS TO DIFFICULT TRAVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS...RESULTING IN FROST BITE AND HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...DRESS IN LAYERS COVERING EXPOSED SKIN. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET ...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$ IAZ051>054-066-ILZ001-002-007-009-192015- /O.NEW.KDVN.WS.A.0002.120120T1200Z-120121T0600Z/ BENTON-LINN-JONES-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...CLINTON...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS 401 AM CST THU JAN 19 2012 ...WINTER STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. * TIMING...BEGINNING BY SUNRISE FRIDAY AND CONTINUING INTO FRIDAY EVENING. * SNOWFALL...4 TO 8 INCHES FRIDAY INTO FRIDAY EVENING. * WIND...EAST WINDS 10 TO 15 MPH. * VISIBILITY...WILL BE REDUCED TO LESS THAN A MILE IN HEAVIER SNOW. * TEMPERATURE/WIND CHILL...TEMPERATURES WILL BE IN THE TEENS WITH WIND CHILLS BELOW ZERO. * IMPACTS...SIGNIFICANT SNOWFALL AND LOW VISIBILITIES ON FRIDAY WILL MAKE FOR HAZARDOUS OR DIFFICULT DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET ...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$ HAASE/NICHOLS
2 follow-up statements
400 WWUS43 KDVN 191741 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1141 AM CST THU JAN 19 2012 ...WINTER STORM WATCH ISSUED... .A FAST MOVING WINTER STORM SYSTEM WILL BRING SIGNIFICANT SNOWFALL OVER LOCATIONS ROUGHLY ALONG AND NORTH OF HIGHWAY 30 IN EASTERN IOWA AND NORTHWEST ILLINOIS FRIDAY. IAZ040>042-200345- /O.EXP.KDVN.WC.Y.0001.000000T0000Z-120119T1800Z/ /O.CON.KDVN.WS.A.0002.120120T1200Z-120121T0600Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 1141 AM CST THU JAN 19 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... * TIMING...LIGHT TO MODERATE SNOW WILL MOVE INTO EASTERN IOWA AND NORTHWEST ILLINOIS AFTER SUNRISE FRIDAY MORNING AND CONTINUE FOR MUCH OF THE DAY. * WIND CHILL VALUES...DIMINISHING NORTHWEST WINDS WILL ALLOW WIND CHILL VALUES THIS AFTERNOON TO IMPROVE SLIGHTLY...BUT WIND CHILLS WILL STILL BE IN THE RANGE OF 8 BELOW TO 18 BELOW ZERO THIS AFTERNOON. * SNOWFALL...4 TO 8 INCHES POSSIBLE FRIDAY INTO FRIDAY EVENING. * IMPACTS...SIGNIFICANT SNOWFALL AND LOW VISIBILITIES ON FRIDAY WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET ...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$ IAZ051>054-066-ILZ001-002-007-009-200345- /O.CON.KDVN.WS.A.0002.120120T1200Z-120121T0600Z/ BENTON-LINN-JONES-JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA... MAQUOKETA...CLINTON...GALENA...FREEPORT...MOUNT CARROLL... STERLING...ROCK FALLS 1141 AM CST THU JAN 19 2012 ...WINTER STORM WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING... * TIMING...BEGINNING AFTER SUNRISE FRIDAY AND CONTINUING INTO FRIDAY EVENING. * SNOWFALL...4 TO 8 INCHES POSSIBLE FRIDAY INTO FRIDAY EVENING. * TEMPERATURE/WIND CHILL...TEMPERATURES WILL BE IN THE TEENS WITH WIND CHILLS BELOW ZERO ON FRIDAY. * IMPACTS...SIGNIFICANT SNOWFALL AND LOW VISIBILITIES ON FRIDAY WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET ...AND/OR ICE ACCUMULATIONS THAT WOULD SERIOUSLY IMPACT TRAVEL. MONITOR LATER FORECASTS FOR UPDATES. && $$ SHEETS
284 WWUS43 KDVN 192135 WSWDVN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE QUAD CITIES IA IL 335 PM CST THU JAN 19 2012 ...MORE SNOW TO AFFECT THE AREA... .A FAST MOVING CLIPPER SYSTEM WILL BRING SIGNIFICANT SNOWFALL OVER LOCATIONS ROUGHLY ALONG AND NORTH OF HIGHWAY 30 IN EASTERN IOWA AND NORTHWEST ILLINOIS FRIDAY. IAZ040>042-200745- /O.UPG.KDVN.WS.A.0002.120120T1200Z-120121T0600Z/ /O.NEW.KDVN.WW.Y.0002.120120T0900Z-120121T0000Z/ BUCHANAN-DELAWARE-DUBUQUE- INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE 335 PM CST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 AM TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...LIGHT SNOW DEVELOPING JUST PRIOR TO SUNRISE. LIGHT TO MODERATE SNOWFALL WILL CONTINUE FRIDAY INTO EARLY FRIDAY EVENING. * SNOWFALL...4 TO 6 INCHES FRIDAY INTO FRIDAY EVENING. * IMPACTS...SIGNIFICANT SNOWFALL AND LOW VISIBILITIES ON FRIDAY WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. && $$ IAZ051>053-200745- /O.UPG.KDVN.WS.A.0002.120120T1200Z-120121T0600Z/ /O.NEW.KDVN.WW.Y.0002.120120T1200Z-120121T0000Z/ BENTON-LINN-JONES- INCLUDING THE CITIES OF...VINTON...CEDAR RAPIDS...ANAMOSA 335 PM CST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...BEGINNING AFTER SUNRISE FRIDAY AND CONTINUING INTO EARLY FRIDAY EVENING. * SNOWFALL...3 TO 5 INCHES FRIDAY INTO EARLY FRIDAY EVENING. * IMPACTS...SIGNIFICANT SNOWFALL AND LOW VISIBILITIES ON FRIDAY WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. && $$ IAZ054-066-ILZ001-002-007-009-200745- /O.UPG.KDVN.WS.A.0002.120120T1200Z-120121T0600Z/ /O.NEW.KDVN.WW.Y.0002.120120T1200Z-120121T0300Z/ JACKSON-CLINTON-JO DAVIESS-STEPHENSON-CARROLL-WHITESIDE- INCLUDING THE CITIES OF...MAQUOKETA...CLINTON...GALENA... FREEPORT...MOUNT CARROLL...STERLING...ROCK FALLS 335 PM CST THU JAN 19 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN QUAD CITIES HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 AM TO 9 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...BEGINNING AFTER SUNRISE FRIDAY AND CONTINUING INTO FRIDAY EVENING. * SNOWFALL...3 TO 6 INCHES FRIDAY INTO FRIDAY EVENING. SNOW AMOUNTS OF 4 TO 6 INCHES IN THE HIGHWAY 20 CORRIDOR. * IMPACTS...SIGNIFICANT SNOWFALL AND LOW VISIBILITIES ON FRIDAY WILL RESULT IN HAZARDOUS TRAVEL CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLICK...SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND BE CAREFUL WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this winter storm watch went out at Jan 19, 3:32 AM CST, 29 minutes earlier.
Area forecast discussion, Jan 19, 3:32 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
332 AM CST THU JAN 19 2012
.SYNOPSIS...
ARCTIC FRONT AT 3 AM IS ALMOST THROUGH THE REGION WITH TEMPERATURES
PLUMMETING WITH NW WINDS OF 15 TO 30+ MPH. A FEW BANDS OF FLURRIES
AND VERY LIGHT SNOW OCCURRING ALONG AND BEHIND THE FRONT. OBSERVATIONS
SHOW MOST LOCATIONS TO RECEIVE A DUSTING AT BEST WITH ISOLATED AMOUNTS
UP TO A FEW TENTHS OF AN INCH. NOWCAST TOOLS SUPPORT MOSTLY FLURRIES
WITH A TENTH OF AN INCH OF SNOW POSSIBLE SOUTH OF I-80 UNTIL MID
TO LATE MORNING. ANALYSIS SHOWS SOLUTIONS ONCE AGAIN A BIT TOO
MOIST AND HIGH ON QPF AMOUNTS TONIGHT...ESPECIALLY NAM-WRF AND TO A
LESSER EXTENT THE GFS AS HAS OFTEN BEEN THE CASE. UPSTREAM ANALYSIS
SHOWS SEVERAL HOURS OF CLEARING BEFORE FAST WAVE PASSES ON FRIDAY.
&&
.SHORT TERM...
TODAY...TEMPERATURES TO FALL BEHIND FRONT UNTIL MID DAY AND WILL
KEEP WIND CHILL ADVISORY GOING FAR NORTH WITH MARGINAL WIND CHILLS
OF 20 TO POSSIBLY NEAR 25 BELOW UNTIL 16Z BUT WILL KEEP HEADLINE
GOING UNTIL 18Z. WINDS SHOULD RAPIDLY DEGREASE ACROSS THE AREA
BETWEEN 9-12 AM AS ISALLOBARIC AXIS PASSES EAST. TEMPERATURES NEARLY
STEADY MOST LOCATIONS AFTER 15-16Z WITH HIGHS LOW SINGLE DIGITS TO
UPPER TEENS FAR SE THAT WILL FALL RAPIDLY UNTIL LATE MORNING.
TONIGHT...MOSTLY CLEAR EARLY WITH LIGHT WINDS TO ALLOW FOR LOWS
MOST LOCATIONS BETWEEN 9 PM AND 1 AM BEFORE HIGH CLOUDS START TO
ARRIVE FROM THE WEST. NEARLY STEADY TEMPERATURES UNTIL DAYBREAK
WITH SOME WARMING WITH THICK CLOUDS ARRIVING IN NW 1/3 AREA BETWEEN
3 AND 6 AM. AREAS OF SNOW SHOULD DEVELOP IN FAR NW SECTIONS TOWARD
5 AM AND HAVE 20-40 POPS TO COVER THIS. IF TRENDS OF SOLUTIONS
CONTINUE THEN TOO MOIST BIAS WOULD SUGGEST ANY SNOW TO DEVELOP
AFTER 6 AM FRIDAY MORNING FOR LATER SHIFTS. LOCAL TECHNIQUES
SUGGEST SOME MINS OVERNIGHT MAY FALL IN FAVORED LOCATIONS IN NC
AND NE PARTS OF THE AREA TO AS LOW AS 7 OR 8 BELOW FOR LATER
SHIFTS TO CONSIDER....THEN RISING AFTER MIDNIGHT. ..NICHOLS..
.LONG TERM...FRIDAY THROUGH WEDNESDAY...
FORECAST FOCUS ON SIGNIFICANT SNOWSTORM FRIDAY. WINTER STORM WATCH
ISSUED FOR ROUGHLY ALONG AND NORTH OF HIGHWAY 30 IN IOWA AND
ILLINOIS FOR 5 TO 7 INCHES OF SNOW. HIGH CONFIDENCE.
FRIDAY INTO FRIDAY NIGHT...OPERATIONAL MODELS PRETTY MUCH IN
AGREEMENT IN A SIGNIFICANT SNOW EVENT ACROSS OUR NORTHERN CWA. THE
MODELS HAVE BEEN INDICATING THIS FOR SEVERAL DAYS. WILL GO AHEAD AND
ISSUE A WINTER STORM WATCH FOR ROUGHLY AREAS ALONG AND NORTH OF
HIGHWAY 30 WITH 5 TO 7 INCHES A GOOD BET. GFS COBB DATA INDICATES 6
INCHES AT DUBUQUE. EXPECT 3 TO 5 INCHES ALONG THE INTERSTATE 80
CORRIDOR AND LESSER AMOUNTS TO THE SOUTH. THE WATCH WILL BE FOR MUCH
OF FRIDAY AND INTO FRIDAY EVENING. SIGNIFICANT BLOWING AND DRIFTING
DO NOT SEEM TO BE A FACTOR WITH THIS EVENT AS WINDS WILL GENERALLY
BE IN THE 10 TO 15 MPH RANGE. HOWEVER...TEMPERATURES WILL BE VERY
COLD WITH MAX TEMPS ONLY IN THE TEENS WITH WIND CHILLS DIPPING BELOW
ZERO. QPF AMOUNTS SHOULD BE IN THE 0.30 TO 0.50 RANGE AND WILL BE
STARTING THE EVENT WITH A 15:1 SNOW RATIO RAISING TO 18:1 TOWARDS
THE LATTER PORTION OF THE EVENT. MODELS SIMILAR IN SUGGESTING ABOUT
A 12 HOUR SNOWFALL AND SPECIFIC HUMIDITIES (GARCIA METHOD) YIELDS
ABOUT 6 INCHES. DECENT VERTICAL MOTION (LIFT) AND ISENTROPIC UPGLIDE
OVER THE ARCTIC BOUNDARY...HIGH SNOW RATIOS AND DECENT BAND OF
FRONTOGENETICAL FORCING SHOULD ALLOW FOR LIGHT TO MODERATE SNOW
THROUGHOUT THE DAY. THERE MAY BE BRIEF PERIODS OF HEAVY SNOW IN THE
STRONGER LIFT BUT THE DENDRITIC GROWTH ZONE NOT AS IMPRESSIVE AS
EARLIER MODEL RUNS INDICATED. NONETHELESS SEEMS PRUDENT TO ISSUE THE
WATCH AT THIS TIME.
SATURDAY THROUGH WEDNESDAY...LOW CONFIDENCE AS TO STRENGTH...TIMING
AND PRECIPITATION TYPE DURING THIS TIME FRAME. ECM/GFS/GEM DO SEEM TO
AGREE ON A DECENT SYSTEM ARRIVING INTO THE MIDWEST ABOUT SUNDAY BUT
EXACT TRACK OF THE SURFACE LOW AND QPF AMOUNTS...AND PRECIPITATION
TYPE STILL IN QUESTION. COULD BE A RAIN CHANGING TO SNOW TYPE
SCENARIO. ONE THING DOES SEEM CERTAIN...THAT TEMPERATURES WILL BE
MORE TOLERABLE AS THE ARCTIC AIR WILL BE SHOVED WELL TO OUR NORTH.
MAXIMUM TEMPERATURES IN THE 30S SEEM REASONABLE. ..HAASE..
&&
.AVIATION...
VFR CONDITIONS ALL TERMINALS THROUGH 20/12Z ON FRIDAY. ARCTIC
FRONT HAS PASSED WITH MOSTLY CLOUDY SKIES OF CIGS AOA 3K AGL AND
MOSTLY 4-9K AGL. SCATTERED FLURRIES STILL POSSIBLE AT MLI UNTIL 6
AM OR 12Z AND BRL TERMINAL UNTIL 10 AM OR 16Z WITH VISIBILITIES OF
5-7 MILES. NW WINDS OF 20 TO 30 MPH TO DECREASE BY LATE MORNING TO
5-15 MPH AND THEN BECOME LIGHT BY SUNSET. SKIES TO BECOME MOSTLY
CLEAR BY LATE MORNING LASTING UNTIL AROUND MIDNIGHT. SKIES TO THEN
BECOME MOSTLY CLOUDY AT CID-DBQ TERMINALS BY 12Z ON FRIDAY AHEAD
OF WINTER STORM APPROACHING FROM THE WEST. AFTER 20/12Z...EXTENDED
PERIODS OF IFR CONDITIONS MOSTLY AT CID-DBQ IN SNOW UNTIL 21/06Z
WITH SEVERAL INCHES OF SNOW. ..NICHOLS..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR BENTON-BUCHANAN-CLINTON-DELAWARE-DUBUQUE-JACKSON-JONES-
LINN.
WIND CHILL ADVISORY UNTIL NOON CST TODAY FOR BUCHANAN-DELAWARE-
DUBUQUE.
IL...WINTER STORM WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING
FOR CARROLL-JO DAVIESS-STEPHENSON-WHITESIDE.
MO...NONE.
&&
NICHOLS/HAASEHazardous weather outlook, Jan 18, 3:50 PM CST, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 350 PM CST WED JAN 18 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-192200- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 350 PM CST WED JAN 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT BITTER COLD WIND CHILLS WILL DEVELOP OVER MUCH OF THE AREA LATE TONIGHT FOLLOWING THE PASSAGE OF AN ARCTIC COLD FRONT. A WIND CHILL ADVISORY HAS BEEN ISSUED FOR AREAS ALONG THE HIGHWAY 20 CORRIDOR IN EASTERN IOWA...WHERE WIND CHILLS WILL BE AS LOW AS 20 BELOW TO 25 BELOW ZERO LATE TONIGHT INTO THURSDAY MORNING. PLEASE SEE THE LATEST WINTER WEATHER STATEMENT FOR MORE COMPLETE INFORMATION. LIGHT SNOW WILL DEVELOP AFTER THE FRONT PUSHES THROUGH...AND A BAND OF 1 TO 2 INCH AMOUNTS WILL BE POSSIBLE ALONG AND SOUTH OF THE INTERSTATE 80 CORRIDOR IN EAST CENTRAL IOWA INTO WEST CENTRAL ILLINOIS. BRISK NORTHWEST WINDS MAY CAUSE SOME AREAS OF DRIFTING SNOW...AND BRIEF PERIODS OF REDUCED VISIBILITY EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL SPREAD OVER MUCH OF THE AREA LATE THURSDAY NIGHT AND FRIDAY. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE WITH THIS SYSTEM...MAINLY ALONG AND NORTH OF INTERSTATE 80 IN IOWA AND ILLINOIS. AT THIS TIME...IT APPEARS THAT THESE LOCATIONS MAY SEE 3 OR MORE INCHES OF SNOW. BLOWING SNOW SHOULD NOT BE A MAJOR FACTOR DURING THIS SNOW EVENT. ADDITIONAL CHANCES FOR RAIN AND SNOW ARE FORECAST FOR SUNDAY INTO EARLY WEEK...BUT IT IS TOO EARLY TO DETERMINE THE WINTER THREATS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THIS AFTERNOON AND TONIGHT. SHEETS/ERVIN
In the hours before
Special weather statement, Jan 19, 1:26 AM CST, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 126 AM CST THU JAN 19 2012 IAZ063>068-076>078-087>089-ILZ009-015>018-024>026-191100- IOWA-JOHNSON-CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON- LOUISA-JEFFERSON-HENRY IA-DES MOINES-WHITESIDE-ROCK ISLAND- HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-WARREN- INCLUDING THE CITIES OF...MARENGO...IOWA CITY...TIPTON... CLINTON...MUSCATINE...BETTENDORF...DAVENPORT...SIGOURNEY... WASHINGTON...WAPELLO...FAIRFIELD...MOUNT PLEASANT...BURLINGTON... STERLING...ROCK FALLS...MOLINE...ROCK ISLAND...KEWANEE... PRINCETON...HENNEPIN...ALEDO...OQUAWKA...MONMOUTH 126 AM CST THU JAN 19 2012 ...LIGHT SNOW AND FLURRIES EXPECTED THROUGH 5 AM... LATEST TRENDS SHOW LIGHT SNOW AND FLURRIES WILL MOVE ACROSS THE REGION THROUGH 5 AM...ENDING BY 6 AM. MOST LOCATIONS WILL PICK UP A HEAVY DUSTING OF A FEW TENTHS OR LESS. A LOCALIZED AXIS OF AROUND A HALF INCH MAY OCCUR WITHIN 25 MILES OF A IOWA CITY TO MOLINE TO HENNEPIN LINE BY DAWN. IF YOU WILL BE OUT DRIVING...BE PREPARED TO ENCOUNTER PATCHY SNOW ON AREA ROADWAYS THAT MAY BECOME SLIPPERY. NICHOLS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:35 PM CST | Winter Weather Advisory | DVN | Bureau, Carroll, Henry, Jo Daviess, Putnam, Rock Island and 2 more | 29 hr |
Nearby
Winter Storm Watches in Iowa, 2012Winter Storm Watches in Illinois, 2012Every winter storm watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.